MAUDE Adverse Event Report: BIOMERIEUX, INC. VITEK® 2 AST-GN69 TEST KIT

BIOMERIEUX, INC. VITEK® 2 AST-GN69 TEST KIT
Catalog Number 413400
Medical Device Problem Code Incorrect, Inadequate or Imprecise Result or Readings (1535)
Health Effect - Clinical Code No Patient Involvement (2645)
Type of Reportable Event Malfunction
Event or Problem Description
A customer in the united states reported false resistant piperaciliin/tazobactum results for an alcaligenes faecalis cap survey strain (d-08), in association with the vitek® 2 ast-gn69 test kit (lot 5890692203).The customer tested the strain from bbl macconkey media (validated) and reported that the a.Faecalis strain was piperaciliin/tazobactum resistant (mic >=128).The expected cap survey result was susceptible.The customer then performed repeat testing with the ast-n69 card and the result was susceptible (mic <=4).Testing with microscan gave a susceptible result (mic<=16).A biomérieux internal investigation will be initiated.
 
Additional Manufacturer Narrative
A united states customer submitted their cap d-08 2018 alcaligenes faecalis ssp faecalis strain for piperacillin/tazobactam (tzp) evaluation because the customer reported resistant tzp results, but the expected result was susceptible.The customer originally tested the organism on vitek® 2 ast-gn69 lot 5890692203 and obtained a tzp mic>=128.Upon repeat testing, the result was susceptible (mic<=4).Additionally, the organism was tested on microscan walkaway, where a susceptible mic<=16 was obtained.Biomérieux internal investigation was conducted.The customer's cap d-08 strain and the internal biomerieux cap d-08 survey strain were sub-cultured on tsab media and identification to alcaligenes faecalis ssp faecalis was confirmed.Testing was performed on the customer lot and a random lot of ast-gn69 cards.Broth microdilution (bmd), the reference method for tzp (tzp03n) development, was also performed.911735 (customer's d-08 strain): on the customer lot of ast-gn69 cards, an intermediate mic=64 was obtained, on the random lot, a susceptible mic<=4 was obtained.Bmd gave a susceptible mic<=4.Card and reference method are in agreement for the random lot, but the customer lot result is a minor category error when compared to reference method.911704 (internal d-08 strain): on the customer lot of ast-gn69 cards, an intermediate mic=64 was obtained, on the random lot, a susceptible mic<=4 was obtained.Bmd gave a susceptible mic<=4.Card and reference method are in agreement for the random lot, but the customer lot result is a minor category error when compared to reference method.The investigation concluded the cap d-08 2018 strain to be an atypical strain.

Brand Name
VITEK® 2 AST-GN69 TEST KIT
Common Device Name
VITEK® 2 AST-GN69 TEST KIT
Manufacturer (Section D)
BIOMERIEUX, INC.
595 anglum road
hazelwood MO 63042
MDR Report Key7890679
Report Number1950204-2018-00377
Device Sequence Number2726254
Product Code LON
UDI-Device Identifier03573026398460
UDI-Public03573026398460
Combination Product (Y/N)N
Initial Reporter StateKS
Initial Reporter CountryUS
PMA/510(K) Number
K113200
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 11/16/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/19/2019
Device Catalogue Number413400
Device Lot Number5890692203
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/22/2018
Supplement Date Received by Manufacturer10/23/2018
Initial Report FDA Received Date09/19/2018
Supplement Report FDA Received Date11/16/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1